Alert archive / West Virginia / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Charleston, WV

February 7, 2007

NWS Charleston, WV issued this wind chill advisory at Feb 7, 2007, 1:58 PM EST. It took effect at Feb 7, 2007, 7:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2007, 1:58 PM EST (18:58 UTC)
In effect from
Feb 7, 2007, 7:00 PM EST
Expired
Feb 8, 2007, 3:10 AM EST
In force
8 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRLX 071858
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
158 PM EST WED FEB 7 2007

WVZ046-047-080300-
/O.NEW.KRLX.WC.Y.0003.070208T0000Z-070208T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
158 PM EST WED FEB 7 2007

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT THIS WEDNESDAY NIGHT.  

WITH THE COLD AIR MOVING ACROSS THE REGION FROM THE NORTH...AND
THE SNOW ON THE GROUND HELPING TO LOWER THE TEMPERATURES...LOW
TEMPERATURES TONIGHT WILL DROP TO NEAR OR BELOW ZERO. THESE LOW
TEMPERATURES COUPLED WITH WINDS OVER NIGHT WILL RESULT IN WIND
CHILL TEMPERATURES TONIGHT OF -10 TO -20. THIS IS PARTICULARLY
TRUE ACROSS THE HIGHER ELEVATIONS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
2 follow-up statements
000 
WWUS41 KRLX 080235
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
935 PM EST WED FEB 7 2007

WVZ046-047-081045-
/O.CON.KRLX.WC.Y.0003.000000T0000Z-070208T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
935 PM EST WED FEB 7 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. 

WITH THE COLD AIR MOVING ACROSS THE REGION FROM THE NORTH...AND
THE SNOW ON THE GROUND HELPING TO LOWER THE TEMPERATURES...LOW
TEMPERATURES TONIGHT WILL DROP TO NEAR OR BELOW ZERO. THESE LOW
TEMPERATURES COUPLED WITH WINDS OVER NIGHT WILL RESULT IN WIND
CHILL TEMPERATURES TONIGHT OF -10 TO -20. THIS IS PARTICULARLY
TRUE ACROSS THE HIGHER ELEVATIONS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS41 KRLX 080810
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
310 AM EST THU FEB 8 2007

WVZ046-047-080915-
/O.CAN.KRLX.WC.Y.0003.000000T0000Z-070208T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
310 AM EST THU FEB 8 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE WIND
CHILL ADVISORY. 

WHILE 5 TO 15 MPH WINDS HAVE PREVAILED IN THE AREA OVERNIGHT...
CLOUDS HAVE INCREASED AND KEPT TEMPERATURES UP IN MOST
AREAS. TEMPERATURES FOR THE REMAINDER OF THE NIGHT...EXCEPT IN THE
HIGHEST ELEVATIONS...WILL REMAIN HIGH ENOUGH TO PREVENT WIND
CHILLS FROM REACHING -10 DEGREES OR LOWER. THUS...THE WIND CHILL
ADVISORY HAS BEEN CANCELED. WIND CHILLS FOR THE REMAINDER OF THE
NIGHT WILL RANGE FROM ZERO TO -5 DEGREES.


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 1:53 PM EST, 5 minutes earlier.

Area forecast discussion, Feb 7, 1:53 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
153 PM EST WED FEB 7 2007

.SHORT TERM /REST OF TONIGHT/...
WITH MIN TEMPERATURES TONIGHT IN THE NORTHERN MOUNTAINS NEAR OR
BELOW ZERO EVEN LIGHT WINDS WILL BRING WIND CHILLS TONIGHT TO -10
AND BELOW WHICH IS THE CRITERIA FOR WIND CHILL ADVISORY SO WILL BE
PUTTING OUT A WIND CHILL ADVISORY THERE FOR TONIGHT.

&&

.PREV DISCUSSION...
/ISSUED 123 PM EST WED FEB 7 2007/

SHORT TERM /REST OF TONIGHT/...
CLEARING WILL MAKE IT IN OVERNIGHT AS FLOW AGAINST MOUNTAINS
WEAKENS. SNOW ON THE GROUND SHOULD ALLOW TEMPERATURES TONIGHT TO
FALL WELL BELOW GUIDANCE TEMPERATURES SO HAVE LOWERED THE MIN
TEMPS BELOW MAV WITH NEGATIVE NUMBERS IN THE MOUNTAINS.

AVIATION /18Z-18Z/...
WITH THE FLOW AND COLD ADVECTION AGAINST THE MOUNTAINS THIS
AFTERNOON THE CIGS WILL PERIODICALLY LOWER TO 1 TO 2 THOUSAND FEET
IN THE MOUNTAINS. ELSEWHERE WE ARE LOOKING AT VFR. TONIGHT AS THE
FLOW WEAKENS THE LOW CLOUDS EXPECTED TO DISSIPATE. THE ONLY PLACE
WHERE WINDS WILL BE GUSTY INTO THIS EVENING IS ACROSS THE
MOUNTAINS...ESPECIALLY IN THE CENTRAL AND NORTHERN MOUNTAINS OF
WEST VIRGINIA.

PREV DISCUSSION...
/ISSUED 1115 AM EST WED FEB 7 2007/

LONG TERM /SUNDAY THROUGH WEDNESDAY/...

COLD WX REMAINS FOR THE LONG RANGE WITH SRN STREAM STORM TRACK
BECOMING DOMINATE.  ECMWF AND GFS CONT TO ADVERTISE A CYCLONE
CROSSING THE SERN CONUS TUES...WHICH COULD BRING ANOTHER ROUND OF
ACCUM SN TO MUCH OF THE FCST AREA.  CURRENT SFC TRACK OFF THE GFS
SUPPORTS A WARM WEDGE FOR THE SRN CWA...WHILE ECMWF IS FARTHER
S...BUT ITS THERMAL FIELDS SUPPORT RA MIXING IN AS WELL.  AS THE LOW
MVS OFF THE COAST TUES NGT INTO WED...CYCLONIC FLOW IN ITS WAKE
SPELL CONTD CLOUDS WITH A CHC OF SHSN.  H5 LOW LIFTS INTO NRN NEW
ENGLAND DAY7 ENDING PCPN...BUT TEMPS ARE FCST TO REMAIN BELOW NORMAL
THE ENTIRE PD.  ITS TOO EARLY FOR ANY HAZARDS AS UNCERTAINTY REMAINS
RATHER LARGE WITH THE DAY 6 SYSTEM.

PREV DISCUSSION...
/ISSUED 530 AM EST WED FEB 7 2007/

AVIATION /12Z-12Z/...

MVFR CONDITIONS IN SNOW FLURRIES LOWLANDS...MVFR TO IFR IN SHOWERS
SHOWERS MOUNTAINS. AFTER 15Z IMPROVING TO VFR LOWLANDS...AND MVFR
MOUNTAINS IN FLURRIES. AFTER 18Z VFR SCATTERED CLOUDS LOWLANDS AND
VFR 3500 FOOT CEILINGS MOUNTAINS. AFTER 23Z...VFR WITH SCATTERED
CLOUDS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     THURSDAY FOR WVZ046-047.

OH...NONE.
KY...NONE.
VA...NONE.
&&

SHORT TERM...AAR
Hazardous weather outlook, Feb 7, 4:20 AM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
420 AM EST WED FEB 7 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-080930-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
420 AM EST WED FEB 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 8:11 PM ESTHeavy Snow WarningRLX7 hr

Nearby

Wind Chill Advisories in West Virginia, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.